Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Perfectly matched layers for Maxwell's equations in second order formulation
KTH, School of Computer Science and Communication (CSC), Numerical Analysis and Computer Science, NADA.
2005 (English)In: Journal of Computational Physics, ISSN 0021-9991, E-ISSN 1090-2716, Vol. 209, no 1, p. 19-46Article in journal (Refereed) Published
Abstract [en]

We consider the two-dimensional Maxwell's equations in domains external to perfectly conducting objects of complex shape. The equations are discretized using a node-centered finite-difference scheme on a Cartesian grid and the boundary condition are discretized to second order accuracy employing an embedded technique which does not suffer from a "small-cell" time-step restriction in the explicit time-integration method. The computational domain is truncated by a perfectly matched layer (PML). We derive estimates for both the error due to reflections at the outer boundary of the PML, and due to discretizing the continuous PML equations. Using these estimates, we show how the parameters of the PML can be chosen to make the discrete solution of the PML equations converge to the solution of Maxwell's equations on the unbounded domain, as the grid size goes to zero. Several numerical examples are given.

Place, publisher, year, edition, pages
2005. Vol. 209, no 1, p. 19-46
Keyword [en]
ABSORBING BOUNDARY-CONDITIONS, DIFFERENCE APPROXIMATIONS, WAVE-EQUATION, PML, COEFFICIENT
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-38468DOI: 10.1016/j.jcp.2005.03.011ISI: 000230008700002Scopus ID: 2-s2.0-20344395591OAI: oai:DiVA.org:kth-38468DiVA, id: diva2:437426
Note
QC 20110829Available from: 2011-08-29 Created: 2011-08-26 Last updated: 2017-12-08Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Sjögreen, Björn
By organisation
Numerical Analysis and Computer Science, NADA
In the same journal
Journal of Computational Physics
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 37 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf